MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 44021
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occurred.Percutaneous transluminal angioplasty (pta) was performed.An opticross 18 was selected for use.However, it was noted that the tip broke.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed that the distal tip or guidewire exit port assembly appears to be damaged.A kink was observed in the sheath assembly from the femoral marker to the distal end and a kink was observed in the telescope assembly from the femoral marker to the proximal end.No detachment was observed during the testing process.A test guidewire was inserted and no indication of resistance in tracking the guidewire into of the catheter was noted.No other issues or defects were observed during product analysis of the returned device.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8957477
Report Number2134265-2019-10208
Device Sequence Number11287614
Product Code OBJ
UDI-Device Identifier08714729904748
UDI-Public08714729904748
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2020
Device Model Number44021
Device Catalogue Number44021
Device Lot Number0022175660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR